MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS SUTURE SHUTTLE 70 DEGREE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS SUTURE SHUTTLE 70 DEGREE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72200419
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during arthroscopy procedure, inside the patient, the accu-pass suture shuttle 70 degree could not roll the monofilament out of device.The procedure was finished with a smith and nephew backup device.No patient injury or delay were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A visual inspection revealed the device was returned outside of original packaging with one monofilament that appears jammed at the distal tip of the device.Device shows no signs of damage.A functional evaluation revealed the device functioned as intended.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.

Brand Name
ACCU-PASS SUTURE SHUTTLE 70 DEGREE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11758657
Report Number1219602-2021-01012
Device Sequence Number3439087
Product Code LXH
UDI-Device Identifier03596010542397
UDI-Public03596010542397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number72200419
Device Catalogue Number72200419
Device Lot Number2050842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/01/2021
Supplement Report FDA Received Date06/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1